Alert archive / Texas / High Wind Warnings in 2007

High Wind Warning 1, NWS Amarillo, TX

February 23, 200720 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind warning at Feb 23, 2007, 3:25 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 24, 2007, 6:00 AM CST. It was in force for 15 hr. 33 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 23, 2007, 3:25 PM CST (21:25 UTC)
In effect from
Feb 24, 2007, 6:00 AM CST
Expired
Feb 24, 2007, 9:00 PM CST
In force
15 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 6:20 AM CSTNON-TSTM WND GST 585 Se Kenton, OK
Feb 24, 9:16 AM CSTNON-TSTM WND GST 582 W Guymon, OK
Feb 24, 9:25 AM CSTNON-TSTM WND GST 583 Sse Boise City, OK
Feb 24, 9:40 AM CSTNON-TSTM WND GST 582 E Goodwell, OK
Feb 24, 10:05 AM CSTNON-TSTM WND GST 602 W Dumas, TX
Feb 24, 10:51 AM CSTNON-TSTM WND GST 582 N Borger, TX
Feb 24, 11:00 AM CSTNON-TSTM WND GST 685 Se Kenton, OK
Feb 24, 11:05 AM CSTNON-TSTM WND GST 581 W Hooker, OK
Feb 24, 11:09 AM CSTNON-TSTM WND GST 60Groom, TXREPORTED BY SCHOOLNET OBSERVING STATION IN GROOM.
Feb 24, 11:40 AM CSTNON-TSTM WND GST 652 E Goodwell, OK
Feb 24, 11:47 AM CSTNON-TSTM WND GST 593 Sw Dalhart, TX
Feb 24, 11:50 AM CSTNON-TSTM WND GST 586 E Amarillo, TX
Feb 24, 11:50 AM CSTNON-TSTM WND GST 592 E Pampa, TX
Feb 24, 11:50 AM CSTNON-TSTM WND GST 683 Sse Boise City, OK
Feb 24, 12:05 PM CSTNON-TSTM WND GST 591 E Mclean, TX
Feb 24, 12:21 PM CSTNON-TSTM WND GST 62Groom, TXREPORT FROM SCHOOLNET OBSERVING STATION IN GROOM.
Feb 24, 12:28 PM CSTNON-TSTM WND GST 60Claude, TXREPORT FROM SCHOOLNET OBSERVING STATION IN CLAUDE.
Feb 24, 12:48 PM CSTNON-TSTM WND DMGDumas, TXTWO POWER POLES SNAPPED IN DUMAS
Feb 24, 12:50 PM CSTNON-TSTM WND GST 671 W Hooker, OK
Feb 24, 1:00 PM CSTNON-TSTM WND GST 622 E Pampa, TX
Feb 24, 1:15 PM CSTNON-TSTM WND GST 581 Ssw Beaver, OK
Feb 24, 1:25 PM CSTNON-TSTM WND GST 583 Ene Perryton, TX
Feb 24, 1:30 PM CSTNON-TSTM WND GST 673 Sw Dalhart, TX
Feb 24, 1:32 PM CSTNON-TSTM WND GST 642 W Guymon, OK
Feb 24, 1:34 PM CSTNON-TSTM WND GST 70Claude, TXREPORT FROM SCHOOLNET OBSERVING STATION IN CLAUDE.
Feb 24, 1:35 PM CSTNON-TSTM WND GST 582 Wsw Clarendon, TX
Feb 24, 1:35 PM CSTNON-TSTM WND GST 631 Ssw Beaver, OK
Feb 24, 1:41 PM CSTNON-TSTM WND DMG0.5 S Lake Meredith, TXMETAL ROOF PEELD OFF...STRUCK SEVERAL BUILDINGS. SHINGLES PEELED OFF MULTIPLE STRUCTURES WEST OF FRITCH FORTRESS. 2 VEHICLE CARPORT BLOWN DOWN IN FRITCH.
Feb 24, 1:45 PM CSTNON-TSTM WND GST 641 E Mclean, TX
Feb 24, 2:11 PM CSTNON-TSTM WND DMGCactus, TXUNOCCUPIED TRAILER ROLLED...POWER POLE SNAPPED
Feb 24, 2:23 PM CSTNON-TSTM WND GST 646 E Amarillo, TX
Feb 24, 2:38 PM CSTNON-TSTM WND DMGStinnett, TXROOF OFF TRAILER BLOWN INTO A CAR WASH...NUMEROUS STORAGE BUILDINGS BLOWN DOWN...2 STORY GARAGE BLOWN DOWN WITH DEBRIS BLOWING ONTO HWY 687.
Feb 24, 3:25 PM CSTNON-TSTM WND GST 702 W Dumas, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3061 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 232125
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
325 PM CST FRI FEB 23 2007

...VERY STRONG WINDS POSSIBLE SATURDAY ACROSS THE PANHANDLES...

.A STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
SOUTHERN PLAINS THIS WEEKEND. THE STORM WILL INTENSIFY AS IT MOVES
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES ON SATURDAY...CAUSING A 
STRONG AREA OF LOW PRESSURE TO DEVELOP AT THE SURFACE JUST NORTH OF
THE AREA. AS THE SURFACE LOW STRENGTHENS...A WEST TO NORTHWESTERLY
WIND IS EXPECTED TO DEVELOP WITH SUSTAINED SPEEDS OF 40 MPH WITH
GUSTS AS HIGH AS 60 MPH. STRONG WINDS ARE EXPECTED TO START BEFORE
SUNRISE AND LAST ALL DAY SATURDAY BEFORE DIMINISHING DURING THE EARLY 
EVENING. WIND SPEEDS SHOULD DECREASE FURTHER AS THE LOW PRESSURE
SYSTEM MOVES AWAY FROM THE REGION EARLY SUNDAY MORNING.

OKZ001>003-TXZ001>020-240530-
/O.UPG.KAMA.HW.A.0001.070224T0600Z-070225T0600Z/
/O.NEW.KAMA.HW.W.0001.070224T1200Z-070225T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
325 PM CST FRI FEB 23 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY...FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT.

A STRONG UPPER-LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN
PLAINS TONIGHT. THE STORM SYSTEM WILL INTENSIFY AS IT MOVES
ACROSS THE REGION ON SATURDAY...CREATING AN AREA OF DEEP LOW
PRESSURE AT THE SURFACE. AS THE SURFACE LOW PRESSURE STRENGTHENS...
SURFACE WINDS WILL INCREASE OUT OF THE WEST AND NORTHWEST DURING THE
DAY SATURDAY.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS HIGH WIND SITUATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

JC
3 follow-up statements
000 
WWUS74 KAMA 240516
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1116 PM CST FRI FEB 23 2007

...VERY STRONG WINDS POSSIBLE SATURDAY ACROSS THE PANHANDLES...

.A STRONG UPPER-LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
SOUTHERN PLAINS THIS WEEKEND. THE STORM WILL INTENSIFY AS IT
MOVES ACROSS THE TEXAS AND OKLAHOMA PANHANDLES ON SATURDAY...
CAUSING A STRONG AREA OF LOW PRESSURE TO DEVELOP AT THE SURFACE
JUST NORTH OF THE AREA. AS THE SURFACE LOW STRENGTHENS...A WEST
TO NORTHWESTERLY WIND IS EXPECTED TO DEVELOP WITH SUSTAINED
SPEEDS OF 40 MPH WITH GUSTS AS HIGH AS 60 MPH. STRONG WINDS ARE
EXPECTED TO START BEFORE SUNRISE AND LAST ALL DAY SATURDAY BEFORE
DIMINISHING DURING THE EARLY EVENING. WIND SPEEDS SHOULD DECREASE
FURTHER AS THE LOW PRESSURE SYSTEM MOVES AWAY FROM THE REGION
EARLY SUNDAY MORNING.

OKZ001>003-TXZ001>020-241330-
/O.CON.KAMA.HW.W.0001.070224T1200Z-070225T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1116 PM CST FRI FEB 23 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
SATURDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. 

A STRONG UPPER-LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN
PLAINS TONIGHT. THE STORM SYSTEM WILL INTENSIFY AS IT MOVES
ACROSS THE REGION ON SATURDAY...CREATING AN AREA OF DEEP LOW
PRESSURE AT THE SURFACE. AS THE SURFACE LOW PRESSURE
STRENGTHENS... SURFACE WINDS WILL INCREASE OUT OF THE WEST AND
NORTHWEST DURING THE DAY SATURDAY.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS HIGH WIND SITUATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KAMA 241228
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
628 AM CST SAT FEB 24 2007

...HIGH WINDS EXPECTED TODAY ACROSS OKLAHOMA AND TEXAS PANHANDLES... 

.A STRONG SURFACE AND UPPER-LEVEL LOW PRESSURE SYSTEM WAS LOCATED
OVER THE OKLAHOMA AND TEXAS PANHANDLES THIS MORNING...AND WILL
CONTINUE MOVING EAST THROUGH THE DAY. VERY STRONG WINDS ARE EXPECTED
TODAY AND SHOULD DIMINISH DURING THE EVENING AS THE LOW PRESSURE
SYSTEM MOVES AWAY FROM THE PANHANDLES.

OKZ001>003-TXZ001>020-242030-
/O.CON.KAMA.HW.W.0001.000000T0000Z-070225T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
628 AM CST SAT FEB 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING FOR THE OKLAHOMA AND TEXAS PANHANDLES.

WEST TO NORTHWEST WINDS WILL INCREASE TO SPEEDS OF 30 TO 45 MPH...
ESPECIALLY DURING THE AFTERNOON HOURS. WIND GUSTS MAY EXCEED 60 MPH.
IN ADDITION...SNOW AND BLOWING SNOW IS EXPECTED ACROSS THE OKLAHOMA
AND NORTHERN TEXAS PANHANDLES RESULTING IN AREAS OF LOW VISIBILITIES.
FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE 40...AREAS OF BLOWING
DUST MAY DEVELOP BY EARLY AFTERNOON ALSO RESULTING IN REDUCED
VISIBILITIES.

MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION AND BE PREPARED FOR
POOR DRIVING CONDITIONS. HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL
UNTIL THE STRONG WINDS SUBSIDE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS HIGH WIND SITUATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KAMA 242013
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
213 PM CST SAT FEB 24 2007

...HIGH WINDS TODAY ACROSS OKLAHOMA AND TEXAS PANHANDLES...

.A STRONG SURFACE AND UPPER-LEVEL LOW PRESSURE SYSTEM WAS LOCATED
NORTHEAST OF THE TEXAS PANHANDLE THIS AFTERNOON...AND WILL CONTINUE
MOVING EAST THROUGH THE DAY. VERY STRONG WINDS ARE EXPECTED TODAY AND
SHOULD DIMINISH DURING THE EVENING AS THE LOW PRESSURE SYSTEM MOVES
AWAY FROM THE PANHANDLES.

OKZ001>003-TXZ001>020-250300-
/O.CON.KAMA.HW.W.0001.000000T0000Z-070225T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
213 PM CST SAT FEB 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON AND EARLY THIS EVENING AT
SPEEDS OF 35 TO 45 MPH. WIND GUSTS WILL EXCEED 60 MPH IN SOME
LOCATIONS. IN ADDITION...SNOW AND BLOWING SNOW IS EXPECTED ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES RESULTING IN AREAS OF LOW VISIBILITIES.
FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE 40...AREAS OF BLOWING
DUST WILL ALSO RESULT IN REDUCED VISIBILITIES.

MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION AND BE PREPARED
FOR POOR DRIVING CONDITIONS. HIGH PROFILE VEHICLES SHOULD AVOID
TRAVEL UNTIL THE STRONG WINDS SUBSIDE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS HIGH WIND SITUATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

JC

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Feb 23, 11:58 AM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Feb 23, 11:58 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1158 AM CST FRI FEB 23 2007

.AVIATION...
DRYLINE WILL SHARPEN THIS AFTN...WITH TSTMS EXPECTED TO DEVELOP ALONG
THIS BOUNDARY AFTER 21Z.  DRYLINE EXPECTED TO BE E OF AMA AND GUY AT
TIME OF TSTM INITIATION...BUT TSTMS SHOULD BE VISIBLE FROM THESE TERMINALS.
SWLY SFC WINDS WILL INCREASE THIS EVE AND TNGT AS PRESSURE GRADIENT
TIGHTENS IN RESPONSE TO STRONG INCOMING UPPER DYNAMICS.  CDFNT TO
ARRIVE SHORTLY AFTER SUNRISE ON SAT...WITH VERY STRONG WINDS BECOMING
NWLY AND MVFR CIGS DEVELOPING.  WILL ISSUE AVIATION WEATHER WARNING
FOR EXPECTED GUSTS ABOVE 40KT AT AMA ON SAT.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 613 AM CST FRI FEB 23 2007/

AVIATION...
SHORT TERM FORECAST CONCERN IS LOW CIGS. IFR CONDITIONS HAVE MOVED
INTO LBB AND SATELLITE INDICATES THEY ARE MOVING NORTH. HOWEVER WINDS
JUST ABOVE THE SURFACE ARE SOUTHWESTERLY AND FEEL THE CLOUDS WILL BE
PUSHED EAST BEFORE REACHING AMA. HOWEVER THIS WILL BE CLOSELY WATCHED
FOR POSSIBLE TAF AMD. OTHERWISE WINDS WILL BE THE FORECAST CONCERN
THIS AFTERNOON WITH BREEZY TO WINDY CONDITIONS EXPECTED LATE MORNING
AND WILL ONLY WORSEN THROUGH THE TAF PERIOD. FORTUNATELY THERE SHOULD
NOT BE MUCH OF A CROSSWIND COMPONENT FOR THE AMA RUNWAYS.

HENNIG

&&

PREV DISCUSSION... /ISSUED 453 AM CST FRI FEB 23 2007/

DISCUSSION...
MOST OF THE ACTION WILL OCCUR DURING THE FIRST TWO DAYS. WEATHER
PATTERN BECOMES QUITE COMPLEX WITH LOW LEVEL MOISTURE ADVECTING INTO
THE EASTERN SECTIONS OF THE PANHANDLES. IT IS STILL UNCERTAIN HOW
DEEP THE MOISTURE WILL BE AT THE TIME THE UPPER LEVEL FORCING ARRIVES
AND PEAK HEATING OCCURS. NEVERTHELESS...INCREASED POPS SLIGHTLY AND
ADDED THE SEVERE WORDING. THE CONDITIONAL INSTABILITY EXPECTED OVER
THE EAST WILL SUPPORT THE DEVELOPMENT OF STRONG UPDRAFTS BEFORE THE
STORMS MOVE INTO MAINLAND OKLAHOMA.

IN THE MEANTIME...DRIER AIR ALOFT WILL MIX TOWARDS THE SURFACE OVER
THE WESTERN AND CENTRAL SECTIONS OF THE AREAS...DEFINING THE DRYLINE
IMMEDIATELY EAST. DECREASING DEWPOINTS...WARMER TEMPERATURES AND
INCREASING WINDS WILL CREATE A HIGH FIRE DANGER...AND HAVE REQUIRED
THE ISSUANCE OF A RED FLAG WARNING FOR THIS AFTERNOON AND EARLY
EVENING.

WIND SPEEDS DO NOT SLACKEN OVERNIGHT WHILE THE PRESSURE GRADIENT
TIGHTENS. CONFIDENCE IS HIGH THAT WE WILL NEED AT LEAST A WIND
ADVISORY FOR SATURDAY...HOWEVER THE LIKELIHOOD OF HIGH WINDS IS
IMPROVING. HIGH WIND CRITERIA (40 MPH) MAY EVEN START EARLIER AND
LAST LONGER THAN PREVIOUSLY THOUGHT...SO WE DECIDED TO EXPAND THE
CURRENT HIGH WIND WATCH BY 6 HOURS ON EITHER SIDE.

ALSO...LIGHT SNOW IS POSSIBLE WHEN THE WRAPAROUND MOISTURE SLIDES
ACROSS THE AREA. AMOUNTS SHOULD BE AN INCH OF LESS ON SATURDAY...AND
CONFIDENCE IS MODERATE AT THIS TIME. THOUGH THE SNOWFALL AMOUNTS ARE
LOW...THE OCCURRENCE OF BLOWING SNOW WILL LOWER VISIBILITIES...AND
COULD CAUSE PROBLEMS FOR RESIDENTS AND TRAVELERS.

TEMPERATURES BOUNCE BACK UP ON SUNDAY AND WEATHER IS QUIET FOR THE
FIRST HALF OF NEXT WEEK. THE NEXT UPPER LEVEL SYSTEM ENTERS THE
PANHANDLES AROUND THURSDAY. GIVEN THE LIMITED MOISTURE...PRECIPITATION
CHANCES ARE VERY LOW. ADDED 10 PERCENT POPS OR LESS FOR NOW.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WARNING FROM 6 AM TO 9 PM CST SATURDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
     RANDALL...SHERMAN.

OK...HIGH WIND WARNING FROM 6 AM TO 9 PM CST SATURDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.

&&

03/17
Hazardous weather outlook, Feb 23, 1:00 PM CST, 2 hours 25 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST FRI FEB 23 2007

OKZ001>003-TXZ001>020-241200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

WINDY CONDITIONS AND LOW RELATIVE HUMIDITY VALUES WILL COMBINE TO
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE WESTERN
TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES...WHERE A RED FLAG
WARNING IS IN EFFECT THIS AFTERNOON AND THIS EVENING. BOATERS SHOULD
EXERCISE CAUTION ON AREA LAKES AREA-WIDE DUE TO WINDY CONDITIONS.

OVER THE EASTERN HALF OF THE PANHANDLES...THERE IS A CHANCE OF
THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...SOME OF WHICH COULD
REACH SEVERE LEVELS. THE MAIN SEVERE THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS. ISOLATED TORNADOES WILL BE POSSIBLE ACROSS THE FAR
EASTERN PARTS OF THE PANHANDLES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

VERY WINDY CONDITIONS ARE EXPECTED FROM EARLY SATURDAY MORNING
THROUGH SATURDAY EVENING AS WIND GUSTS WILL HAVE THE POTENTIAL TO
REACH SPEEDS OF NEAR 60 MILES AN HOUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS THE EASTERN
HALVES OF THE TEXAS AND OKLAHOMA PANHANDLES.

COCKRELL

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 6:07 AM CSTRed Flag WarningAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more15 hr
Feb 23, 4:48 PM CSTSevere Thunderstorm WarningAMADonley27 min
Feb 23, 5:22 PM CSTSevere Thunderstorm WarningAMADonley, Gray53 min

Nearby

High Wind Warnings in Texas, 2007High Wind Warnings in Oklahoma, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.